MAUDE Adverse Event Report: ROCHE DIAGNOSTICS HDL-CHOLESTEROL GEN.4

ROCHE DIAGNOSTICS HDL-CHOLESTEROL GEN.4
Catalog Number 07528566190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The c501 module serial number was (b)(6).The customer stated that they had elevated qc values while the calibration was acceptable.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for several patient samples tested with the hdl-cholesterol gen.4 assay on a cobas 6000 c501 module.The reporter stated that the assay results have been higher than normal and were repeatable on the same instrument.They noted discrepancies when the results were compared with the patients' historical data.One example of a questionable result was provided: the initial result was 70 mg/dl.This result did not match the patient's historical data of 40 mg/dl.
 
Additional Manufacturer Narrative
The provided calibration was acceptable.The provided qc showed that it was elevated.The field service engineer visited the customer's site, downloaded the correct calibrator lot, and re-prepared the calibrator and qc materials.The qc was performed, and the customer confirmed that it was within the range.A general reagent issue can be excluded, as the qc was within the acceptable limits.A general instrument issue can also be excluded, as no issues were reported with other tests.The investigation did not identify a product problem.The cause of the event was consistent with a use error where the customer used water from the vials to reconstitute the qcs and calibrators.The product labeling states: "deionized water is used automatically by the instrument as the zero calibrator.".

Brand Name
HDL-CHOLESTEROL GEN.4
Common Device Name
HDL
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23525834
Report Number1823260-2025-04588
Device Sequence Number9065637
Product Code LBS
UDI-Device Identifier04015630942565
UDI-Public04015630942565
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K162593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number07528566190
Device Lot Number814420
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date11/11/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown